[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.17.16. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1968

THE LOS ANGELES DERMATOLOGICAL SOCIETY

Arch Dermatol. 1968;98(4):434-435. doi:10.1001/archderm.1968.01610160108023

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Possible Contact Dermatitis Due to "Mace." Presented by Charles George Steffen, MD.  On about Jan 15, 1968, the patient was sprayed by a policeman with "Mace." According to the patient, he immediately lost consciousness and did not awaken for 12 hours. Upon awaking, he noticed that his face burned and an eruption had appeared. This steadily became worse, despite treatment with corticoids by his family physician. The patient denied applying any local medication excepting bacitracin ointment and calamine lotion.Examination disclosed an acute erythematous edematous weeping dermatitis of the face and a similar eruption of the wrists and forearms. The patient was given prednisolone 30 mg daily and gradually the eruption responded. A patch test was not done.

Discussion  John W. Carney, MD: Is the purpose of the Mace to produce unconsciousness?Walter Schwartz, MD: No, just an eye irritation.Dr. Carney: I presume that the person is made

First Page Preview View Large
First page PDF preview
First page PDF preview
×